Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 15, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 15, 2021, 9:44 PM EDT for Brevard County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 9:44 PM EDT (01:44 UTC)
Expired
Jun 15, 2021, 10:15 PM EDT
In force
31 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WWUS82 KMLB 160144
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
944 PM EDT Tue Jun 15 2021

FLZ147-160215-
Northern Brevard County-
944 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BREVARD COUNTY...

At 944 PM EDT, a strong thunderstorm was located near Space Coast
Airport, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Titusville, Cape Canaveral, Port Saint John, Playalinda Beach and
Sharpes.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2839 8056 2842 8089 2847 8090 2847 8087
      2851 8088 2851 8091 2863 8093 2868 8060
      2860 8054 2855 8053 2844 8051
TIME...MOT...LOC 0144Z 257DEG 20KT 2853 8072 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:26 PM EDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 15, 3:26 PM EDT, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
326 PM EDT Tue Jun 15 2021

.DISCUSSION...
Rest of Today...Scattered to numerous showers and thunderstorms
are expected to continue this afternoon into this evening, moving
eastward at around 15 to 20mph. The 15Z XMR sounding late this
morning found 500mb temperatures around -8C, so small hail cannot
be ruled out from any stronger storm today. In addition, quick
storm motions have already produced gusts up to around 40mph as of
3pm. This threat will continue, with maximum wind gusts generally
around 45mph. However, enhanced convection due to boundary
collisions and upper- level support from the trough across
northern Florida could produce a storm or two capable of producing
an isolated severe wind gust. PWATs generally around 2", validated
by the 1.96" found in the XMR sounding, will provide ample
moisture for storms to be capable of producing torrential
downpours of 1-3" within a 60-90 minute period. Temporary ponding
or localized flooding of poorly drained roads, parking lots, and
low lying areas will be possible, especially in areas of training
storms and areas that have received heavy rainfall over the last
couple of days. Highs this afternoon expected to reach the upper
80s to low 90s.

Convection will taper off this evening, as lingering showers and
thunderstorms push offshore. Then, dry conditions for the
remainder of the overnight. Lows in the low to mid-70s.

Wednesday...Similar conditions continuing on Wednesday, though the
focus for higher moisture will generally shift south of
Melbourne. Also, upper level forcing will shift southward into
southern/south- central Florida on Wednesday, as a stronger upper
level trough pushes off of the Atlantic Coast, north of the local
area. Nonetheless, high coverage of showers and thunderstorms
expected, with PoPs 50-60% north of Melbourne and 60-70% to the
south. PWATs remaining around 1.8-2" will continue to produce
heavy rainfall in stronger showers and thunderstorms, with
forecast 500mb temperatures continuing around -8 to -9C.
Persistent westerly flow will again keep the highest coverage on
the eastern side of the peninsula, with easterly storm motions.
Shower and thunderstorm chances diminishing from the evening hours
into the overnight. Afternoon highs rising into the upper 80s to
low 90s.

Thu-Tue (previous)...As the stronger upper trough to the north
slips off of the mid Atlc coast into the western Atlc, mid-level
energy stymied across the southern peninsula on Thu returns back
northward (Fri- Sun). The surface ridge axis over the south-
central FL peninsula early in the period will advance northward
into the central peninsula into the weekend.

The National Hurricane Center continues to monitor an area of
disorganized showers and thunderstorms over the Bay of Campeche (SW
GOMEX) associated with a broad trough of low pressure. Slow
development remains possible over the next few days while this
system moves slowly northward. A tropical depression could develop
late week as it moves across the central or northwestern Gulf.
Differences remain in medium range models for placement, timing, and
potential strength of any developing system, though it bears
watching.

For now, we continue mainly aftn/early evening, scattered showers
and lightning storms, for the remainder of the extended. The mainly
afternoon and evening activity will be the result of local sea
breeze interactions and diurnal effects. Highs will be in the U80s
to L90s with lows in the L-M70s.

&&

.AVIATION...
Deep layer westerly flow will push scattered showers and
storms quickly across the region and over the Atlantic waters into
this evening. Activity closely tied to diurnal heating should occur
through dusk in multiple episodes. Usage of tempo to describe
reduction to sky and cig elements over the next several hours, while
reserving the possibility of later amendments for sky and visibility
reduction below VFR through at least nightfall. Prevailing VFR aft
02z. On Wednesday, another round of rather showers and a few storms
is indicated as early as late morning, with an increasingly
favorable setup for scattered to numerous storms developing once
again during the afternoon.

&&

.MARINE...
Rest of Today-Tonight...Showers and thunderstorms will continue to
push easterly into the Atlantic waters through the evening hours.
Then, chances diminishing into the overnight hours. Mariners should continue to
keep an eye to the sky westward/southward and seek safe harbor ahead
of approaching storms. Southwesterly flow persisting through the
night, generally around 10-15kts. However, winds will remain
around 15-20kts overnight across the offshore waters north of the
Volusia-Brevard County line. Small craft should exercise caution
in this area. Seas 2-4ft.

Wed-Sun (previous)...Conditions will remain favorable for
afternoon/evening lightning storms (some strong) across the ECFL
coastal waters. The offshore storm steering flow will become more
southerly on Fri/Sat, but revert back to SWRLY again on Sun.
Mariners should continue to keep an eye to the sky
westward/southward and seek safe harbor ahead of approaching
storms. Winds and seas locally higher ahead of storms.

There will remain a 10-15 kt SW surface wind component thru Wed
night, backing to S/SE on Fri-Sun, but occasional 15-20 kt winds for
a short time may be possible late afternoon/evening on Wed. Seas
generally 1-3 ft, but may approach 4 ft offshore on occasion thru
Wed night.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  91  72  89 /  20  50  40  40
MCO  73  91  73  90 /  20  60  30  50
MLB  72  90  71  88 /  20  60  30  50
VRB  72  90  70  89 /  30  70  40  50
LEE  74  89  74  89 /  20  50  30  50
SFB  74  92  74  91 /  20  50  30  50
ORL  75  91  75  91 /  20  60  30  50
FPR  72  90  70  89 /  30  70  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Leahy/Combs/Pendergrast
Hazardous weather outlook, Jun 15, 10:27 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1027 AM EDT Tue Jun 15 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152230-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1027 AM EDT Tue Jun 15 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Showers and thunderstorms will increase and become scattered to
numerous into the afternoon. This will setup multiple rounds of
rain across Central Florida lasting through the evening. Movement
will be east-northeast around 15 to 20 mph as storms converge
toward the east-central Florida coast once again. Within stronger
storms, the primary threats will be gusty winds up to 45 mph, with
the chance that one or two could reach severe criteria having
gusts to 60 mph. There is a coincident chance for one-quarter to
one-half inch hail along with frequent lightning.

Locally heavy rain will also be a concern, especially given the
recent generous rainfall over previous days. This may cause travel
delays as driving becomes more challenging, especially if
localized urban and small stream flooding occurs within low-
lying and poor drainage areas.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
3 inches in a 60 to 90 minute period, which may produce temporary
ponding or localized flooding of poorly drained roads, parking
lots, and low lying areas. Localized flooding is also possible
over areas where recurring thunderstorms repeatedly move across
the same locations.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.WIND AND SEA IMPACT...
Small craft should exercise caution over the offshore waters for
southwest winds of 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous thunderstorms are forecast each afternoon
and early evening. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

KF/TS/DS

In the hours before

Special weather statement, Jun 15, 4:16 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Tue Jun 15 2021

FLZ059-152045-
St. Lucie-
416 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LUCIE COUNTY...

At 416 PM EDT, a strong thunderstorm was located over Indian River
Estates, or over Saint Lucie Nuclear Power Plant, moving northeast at
20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City and Saint Lucie
Nuclear Power Plant.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2726 8016 2726 8028 2725 8029 2725 8040
      2739 8041 2745 8023
TIME...MOT...LOC 2016Z 243DEG 19KT 2735 8028

Combs
Local storm report, Jun 15, 4:56 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
456 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
06/15/2021  M39 MPH          St. Lucie          FL   MESONET

            WXFLOW SITE XSTL MEASURED A WIND GUST OF 39 MPH/34 KT
            FROM THE SOUTH.

&&

JC
Special weather statement, Jun 15, 5:30 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
530 PM EDT Tue Jun 15 2021

FLZ059-064-152200-
St. Lucie-Martin-
530 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LUCIE AND NORTH
CENTRAL MARTIN COUNTIES...

At 530 PM EDT, a strong thunderstorm was located over Port Saint
Lucie. The storm is nearly stationary.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Port Saint Lucie, Palm City, Tradition and North River Shores.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2718 8046 2730 8044 2732 8029 2720 8028
TIME...MOT...LOC 2130Z 270DEG 1KT 2725 8038

Combs
Local storm report, Jun 15, 7:46 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
746 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       4 NNW JENSEN BEACH      27.29N 80.25W
06/15/2021  M6.50 INCH       St. Lucie          FL   PUBLIC

            MEASURED APPROXIMATELY 6.50 INCHES OF RAIN SINCE LATE
            THIS AFTERNOON.

&&

JC
Local storm report, Jun 15, 8:28 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
828 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       5 WNW JENSEN BEACH      27.27N 80.30W
06/15/2021  M7.14 INCH       St. Lucie          FL   MESONET

            NUMEROUS PRIVATE WEATHER STATIONS IN PORT ST. LUCIE HAVE
            RECORDED BETWEEN 5 AND 7 INCHES OF RAIN SINCE LATE THIS
            AFTERNOON, PRIMARILY IN THE VICINITY OF PORT ST LUCIE
            BLVD AND U.S. 1.

&&

JC
Special weather statement, Jun 15, 9:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
944 PM EDT Tue Jun 15 2021

FLZ147-160215-
Northern Brevard County-
944 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BREVARD COUNTY...

At 944 PM EDT, a strong thunderstorm was located near Space Coast
Airport, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Titusville, Cape Canaveral, Port Saint John, Playalinda Beach and
Sharpes.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2839 8056 2842 8089 2847 8090 2847 8087
      2851 8088 2851 8091 2863 8093 2868 8060
      2860 8054 2855 8053 2844 8051
TIME...MOT...LOC 0144Z 257DEG 20KT 2853 8072

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:19 PM EDTSpecial Marine WarningMLB86 min
Jun 15, 9:39 PM EDTAreal Flood AdvisoryMLBBrevard, Orange81 min
Jun 16, 1:37 PM EDTSpecial Marine WarningMLB83 min
Jun 16, 2:29 PM EDTSpecial Weather StatementMLBOrange, Seminole61 min
Jun 16, 2:43 PM EDTSpecial Weather StatementMLBBrevard, Seminole47 min
Jun 16, 2:55 PM EDTSpecial Marine WarningMLB2 hr
Jun 16, 2:59 PM EDTSpecial Marine WarningMLB91 min
Jun 16, 3:27 PM EDTSpecial Weather StatementMLBBrevard, Osceola63 min
Jun 16, 3:55 PM EDTAreal Flood AdvisoryMLBBrevard95 min
Jun 16, 4:32 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie58 min
Jun 16, 4:36 PM EDTSpecial Marine WarningMLB114 min
Jun 16, 4:52 PM EDTSevere Thunderstorm WarningMLBIndian River38 min
Jun 16, 5:04 PM EDTSpecial Weather StatementMLBOkeechobee26 min
Jun 16, 5:30 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
Jun 16, 7:54 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie81 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.